Thyroid UK
84,330 members99,332 posts

Feeling unwell after gen anaesthetic -NHS gave me drugs contraindicated with hypoT

Hi all

Since a GA last week, i was dismayed that all my awful symptoms i had before i started ndt, had come back: vertigo, brain fog, tinnitus, fatigue.

Despite me briefing them on my conditions at pre op assessment, i knew something was up. I got a list of what they gave me and my initial research (too tired to do much) shows that at least 2 of these are contra indicated with hypoT. So be warned

Midazolam

Fentanyl (contra indicated)

Propofol (pre med – should be avoided with hypo t)

Augmentin – antibiotic

Ondansedron – anti sicknesss, known to cause post procedural hypoT

Tramadol

If anyone knows more, please share

3 Replies
oldestnewest

Thank you for that. I will discuss this with anaesthetist before next op. I really hope you feel better soon as post op side effects can feel worse than the op itself. x

Reply

Dont know anything about those meds you listed, but there is always the possibility that if you hadn't been given them you could infact be feeling a lot worse, especially the anti-sickness ones, last thing you want is to be throwing up post op.

Hope you pick up again very quickly though, best wishes xx

Reply

Hi unfortunately this problems is common with many drugs, it is just a question of what is the most important. i have this problem with a lot of my drugs as they are often strongly contraindicated with my various conditions. I just have to have them and treat the consequences. I am sure your thyroid will recover in time However,any new drug should always be fully discussed with you..I hope you soon feel better.

Jackie

Reply

You may also like...